Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Seroquel and Lamotrigine sugarpuss

Posted by Doctor Feel Good on February 24, 2004, at 20:50:51

In reply to Re: Seroquel and Lamotrigine, posted by sugarpuss on February 24, 2004, at 5:41:30

Seroquel is the newest antipsychotic and reports to have less of those side effects than others. Many meds including antidepressants/antipsychotics, can give anxiety for weeks because the brain needs at least 3-4 to "down regulate" which means less receptors. The more receptors you have the more stimulation u will get. That's why SSRIs claim 3-4+ weeks plus. The med works quicker, but the brain needs to reduce it's receptors due to the increased amt of serotonin. The brain creates extra receptors when there is too little, and 3-4 weeks+ it reduces the amt of receptors if there is a higher concentration of that neurotransmitter. They work (not antipsychotics) by forming a barrier in front on the transmitter, that way its only the receptor that can get serotonin, not the transmitter and receptor combined.

> I don't know anything about Seroquel relating to eating disorders but it seems that getting the munchies is actually a common side effect; I dig that because it's easy enough to just ignore them and I'm VERY VERY not cool with pills that make me nauseous, I'll take the munchies over queasiness ANY day.
>
> I take Seroquel as needed for sleep, and I've never needed more than 50mg to knock me out (and 50mg will REALLY knock me out for a long time). I don't take it daily; I alternate between that and just over-the-counter sleep aids so that they'll both still work.
>
> The first like, two times I took the stuff, it gave me very bizarre lucid dreams/sleep paralysis, which scares some people but I've experienced it before and it didn't bother me, but again, even with an increased dose that only happened the first time or two. Other than that the only side effect *I've* gotten is some morning grogginess but you get used to the medication pretty quickly and that goes away (or at least it did in my case).
>
> It's worth a shot -- for me, I take one, and I can stay up if I want to (although I feel very "flatlined" if that makes sense) but if I lie down and close my eyes I fall asleep very quickly. If I'm sitting reading a book or something sometimes I just suddenly wake up all, what the hell?
>
> So far it's proven the most effective prescription sleep medicine for me. Hopefully it'll help for you.
>
> I was on Risperdal years ago and it made me a zombie -- I have to wonder if since it's the same class of drug as Seroquel if Seroquel too will increase your anxiety, but (I'm no doctor, but...) it seems weird that an anti-psychotic medication would give you anxiety. It has the opposite effect on me, that's for sure.
>
> But give it a go -- hopefully it'll work, keep us posted!


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Doctor Feel Good thread:302023
URL: http://www.dr-bob.org/babble/20040223/msgs/317323.html